Latest Post

The Top Ingredients to Look For in Menopausal Skin-Care Probiotics: Solving Poor Digestive Health How to Do Double Leg Lift in Pilates? Tips, Technique, Correct Form, Benefits and Common Mistakes Top 5 Emerging Skincare Markets in 2022: Brazil, China, India, Mexico and South Africa – Market Summary, Competitive Analysis and Forecast to 2025 – ResearchAndMarkets.com Kelvin Harrison Jr. Is Growing with the Flow

A woman has spoken out about the severe withdrawal symptoms she experienced after stopping the steroid cream she’d been using to treat eczema, which included vision loss

Video loading

Video Unavailable

Woman shares experience with eczema

A woman has opened up about the extreme withdrawal symptoms she suffered as a result of stopping the steroid creams used to treat her eczema, which resulted in her shedding skin and even losing her vision.

Bethany Jones, 29, says her withdrawal symptoms were so severe, doctors feared she had cancer, and she was left barely able to recognize herself in the mirror.

The sales manager was first treated with topical steroid creams at the age of just two years old and was prescribed a stronger cream at 19 after a flare-up on her hands.

Bethany continued to use this cream throughout her 20s, but eventually it stopped working, and in January 2021, she ditched it altogether.

Unfortunately, this resulted in Bethany’s body entering topical steroid withdrawal (TSW), with other symptoms including hair loss, ‘oozing’ skin, nerve pain, and night sweats.







Bethany says suffered various withdrawal symptoms, including sight loss
(

Image:

Jam Press/Bethany Jones)







Bethany has suffered from eczema since early childhood
(

Image:

Jam Press/Bethany Jones)

Get the news you want straight to your inbox. Sign up for a mirror Newsletter here.

Bethany, who also experienced bone-deep itching and dizziness, said: “I was on furlough at points, so I could hide away and if I did have to venture out, I’d cover fully with clothing, a mask, gloves, and often a hat.

“I hated how I looked, my body, and everything about myself. [I also suffered] from foul smelling, shedding, and red skin, as well as insomnia and extreme weight loss.

“I had thermoregulatory issues, where I would constantly shiver and inflamed lymph nodes all over my body. It was very difficult for me to look after myself, as I’m extremely independent, so having to reach out for help wasn’t easy. Friends had to help me bathe, wash my hair and do basic tasks.”

She feels stripped of “so much body positivity and self-confidence,” and still worries she’ll never get back to how she once was before being affected by TSW. However, she also feels grown stronger as a person following her ordeal, having “gained confidence in being myself.”







Bethany felt “uncared” for by the doctors and dermatologists who treated her
(

Image:

Jam Press/Bethany Jones)







Bethany says there isn’t enough awareness about topical steroid withdrawal (TSW)
(

Image:

Jam Press/Bethany Jones)

According to Bethany, who lives in Tunbridge Wells, it took her four months to see anyone in person. At her worst point, she went to A&E, where she was told to “moisturise and drink more water.”

Bethany says she felt “uncared” for by the doctors and dermatologists who she turned to for help, claiming they made her feel as though she just wasn’t taking care of herself properly.

She continued: “I tried everything, diets, water filters on my shower, stopping the use of deodorants and washed my clothes with no chemicals – the list is endless.

“I’ve lost a lot of trust in the medical system and at the beginning, I had a cancer scare. I had such enlarged lymph nodes, that the doctors told me my symptoms all pointed to lymphoma.

“I kept myself together at the time, but it was very scary and it’s left me with post-traumatic stress disorder. It’s affected me financially, as it’s an expensive condition to maintain and manage – being unable to work properly for a long period of time with no financial support was extremely stressful.”

Bethany is currently undergoing UVB therapy, a form of ultraviolet rays used to help reduce skin inflammation. This has thankfully helped improve her condition, and her day-to-day life is now more manageable.

She added: “I can go to work without wishing I could leave because my skin is so painful. I spend an hour a day managing my skin, before it was more so around five hours.

“It still does control what I can and can’t do – I think about it constantly. I struggled to exercise as I flare from getting hot and I still have very bad fatigue.

“I can only wear certain fabrics and I can’t leave the house without my creams or comfort items. TSW needs acknowledgment, it’s passed off as either extremely rare or not even a condition.

“So many people go through this and are just fobbed off. I don’t know where I would be right now if it wasn’t for others sharing their story. I’ve completely had to change career because I could no longer work as an aesthetic practitioner.

“It’s turned my world upside down and it’s an avoidable condition that tears people’s lives apart.”

Have you experienced terrible withdrawal symptoms from prescription medication? We pay for stories. Email us at julia.banim@reachplc.com

read more

read more

.

Leave a Reply

Your email address will not be published.

%d bloggers like this: